Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 9, 2012, 5:20 PM EDT for 4 counties in Georgia. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 5:20 PM EDT (21:20 UTC)
- Expired
- Aug 9, 2012, 6:30 PM EDT
- In force
- 70 min
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WWUS82 KCHS 092120
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT THU AUG 9 2012
GAZ087-099-100-114-115-092230-
BULLOCH-CANDLER-EVANS-JENKINS-TATTNALL-
520 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...JENKINS...
EVANS...BULLOCH AND CANDLER COUNTIES THROUGH 630 PM EDT...
AT 513 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 27 MILES WEST OF
ALINE TO 14 MILES SOUTHWEST OF FIVE POINTS...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS THAT WILL LIKELY BE AFFECTED INCLUDE...
ALINE...BELLVILLE...BROOKLET...BUTTS...CLAXTON...COBBTOWN...
COLLINS...DAISY...DENMARK...EMMALANE...GEORGIA SOUTHERN...
GLENNVILLE...GORDONIA ALTAMAHA STATE PARK...HAGAN...HERNDON...
HOPEULIKIT...MANASSAS...MENDES...METTER...MIDDLEGROUND...MIDWAY...
NEVILS...PORTAL...PULASKI...REGISTER...REIDSVILLE...STATESBORO AND
WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3252 8216 3256 8209 3255 8203 3260 8201
3266 8209 3282 8215 3291 8210 3291 8209
3235 8159 3216 8173 3215 8178 3212 8176
3181 8201 3186 8211 3188 8212 3193 8223
3218 8219 3236 8225
TIME...MOT...LOC 2118Z 212DEG 18KT 3243 8260 3177 8215
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:26 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 9, 4:26 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 426 PM EDT THU AUG 9 2012 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TO THE NORTH ON FRIDAY...WHILE AN ASSOCIATED COLD FRONT APPROACHES OVER THE WEEKEND. THE FRONT WILL LIKELY STALL OFFSHORE EARLY NEXT WEEK BEFORE A MUCH WEAKER FRONT APPROACHES BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A CLOSED LOW OVER THE WESTERN GREAT LAKES REGION WILL DROP SOUTHEAST TONIGHT...AS THE AXIS OF A MID/UPPER LEVEL TROUGH CONTINUES TO SLOWLY PROGRESS EAST OF THE MISSISSIPPI VALLEY. AT THE SURFACE...A MESO-LOW HAS FORMED OVER EAST-CENTRAL GEORGIA IN ADVANCE OF THE TROUGH...AND IS EXPECTED TO LIFT NORTHEAST TONIGHT WHILE ATLANTIC HIGH PRESSURE MAINTAINS A SYNOPTIC SOUTH-SOUTHWEST FLOW OVER THE REGION. A NOCTURNAL LOW LEVEL JET IS EXPECTED TO DEVELOP OVER THE AREA TONIGHT AHEAD OF THE UPPER TROUGH/SURFACE MESO-LOW. CONVECTION HAS BECOME SCATTERED TO NUMEROUS ACROSS MUCH OF SOUTHEAST GEORGIA THIS AFTERNOON IN CLOSER PROXIMITY TO THE DEEPER MOISTURE AS PRECIPITABLE WATER VALUES HAVE RISEN TO AROUND 2.25 INCHES IN THAT AREA. CONVECTION SHOULD CONTINUE TO OCCUR IN THIS REGION AND POSSIBLY EXPAND INTO SOUTHEAST SOUTH CAROLINA ALONG AND WEST OF THE I-95 CORRIDOR THROUGH EARLY EVENING AS BOUNDARY INTERACTIONS TAKE PLACE. STRONG INSTABILITY...WITH SBCAPE VALUES AROUND 4000 J/KG...COULD RESULT IN SOME ISOLATED PULSE SEVERE THUNDERSTORMS INTO EARLY THIS EVENING...BUT THE GREATEST DOWNDRAFT CAPE REMAINS NORTH OF THE ONGOING CONVECTION AND SHOULD LIMIT THE SEVERE POTENTIAL OVERALL. SHORT WAVE ENERGY APPROACHING FROM THE WEST AND THE STRENGTHENING LOW LEVEL JET WILL MAINTAIN NUMEROUS SHOWERS AND THUNDERSTORMS INTO THE EARLY OVERNIGHT HOURS ACROSS MUCH OF THE AREA BEFORE THE FOCUS FOR CONVECTION SHIFTS OFF THE SOUTH CAROLINA COAST LATE TONIGHT. THIS MEANS THAT COASTAL AREAS...ESPECIALLY IN SOUTHEAST SOUTH CAROLINA...COULD EXPERIENCE SOME SHOWERS DURING THE LATE NIGHT AND EARLY MORNING HOURS WITH LESSER CHANCES INLAND. DESPITE EXTENSIVE CLOUD COVER INTO THE EARLY OVERNIGHT HOURS...SOME CLEARING SHOULD OCCUR LATE TONIGHT. IT APPEARS THAT ENOUGH MOISTURE COULD BECOME TRAPPED BENEATH THE NOCTURNAL INVERSION ONCE AGAIN TO PRODUCE SOME STRATUS IN AREAS...BUT THE POTENTIAL FOR ANY SIGNIFICANT FOG APPEARS RATHER LOW GIVEN THE STRENGTHENING LOW LEVEL WIND FIELDS TONIGHT. LOWS SHOULD GENERALLY BE IN THE LOWER TO MID 70S AWAY FROM THE IMMEDIATE COAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY AND FRIDAY NIGHT...THE DEEP CLOSED LOW TO THE NORTH WILL MEANDER ABOUT THE GREAT LAKES AS SUBTLE SHORTWAVES MOVE ACROSS THE REGION IN THE SW FLOW AROUND THE PERIPHERY OF THE LOW. THE FIRST UPPER IMPULSE SHOULD BE EXITING THE FORECAST AREA IN THE MORNING...WITH PERHAPS A PERIOD OF SOME WEAK NVA IN ITS WAKE INTO THE EARLY AFTERNOON. LATER IN THE DAY THE CHANNELED VORT ENERGY WILL APPROACH FROM THE WEST WHICH SHOULD HELP TO GET AFTERNOON CONVECTIVE COVERAGE GOING. AT THE SURFACE...THE ACTUAL FRONT WILL STILL BE FURTHER TO THE WEST AND THE REGION WILL BE CAUGHT IN THE REGION OF BROADER LOW LEVEL CONVERGENCE. CURRENT THINKING IS THAT CONVECTION WILL GET GOING ACROSS SE GA AND THEN ADVANCE TO THE NE INTO THE EVENING. I HAVE LIMITED POPS STILL IN THE 40 PERCENT RANGE AS THE BETTER FORCING AND CONVERGENCE WILL REMAIN OUTSIDE OF THE FORECAST AREA. REGARDING THE CONVECTION...OVERALL WIND FIELDS WILL BE IMPROVING AROUND THE CLOSED LOW WITH 850 MB FLOW AROUND 30 KTS AND 500 MB FLOW AROUND THE SAME. THE LIMITING FACTOR APPEARS TO BE INSTABILITY AS MODEL SOUNDINGS AND PLAN VIEW CAPES SUPPORT ONLY MODERATE VALUES AT BEST. PROFILES ARE QUITE MOIST BUT MID LEVEL LAPSE RATES ARE LIMITED. COULD SEE A COUPLE OF STRONG TO SEVERE STORMS BUT THE WIDESPREAD THREAT IS LOW. WITH THE IMPROVED LOW LEVEL FLOW...BREEZY CONDITIONS WILL BE LIKELY FOR COASTAL AREAS IN THE AFTERNOON. OVERNIGHT...THE BEST RAIN CHANCES WILL SHIFT TO THE NORTHEAST AND OFFSHORE. WITH CONSIDERABLE CLOUDINESS AROUND...HIGHS WILL BE LIMITED TO THE UPPER 80S WITH LOWS IN THE LOW TO MID 70S INLAND AND UPPER 70S ALONG THE COAST. SATURDAY THROUGH SUNDAY...THE CLOSED LOW WILL GRADUALLY LIFT NORTHWARD AS THE PRIMARY SHORTWAVE ENERGY MOVES AROUND ITS SOUTHERN PERIPHERY. A STRENGTHENING NORTH TO SOUTH ORIENTED UPPER LEVEL JET WILL PLACE THE FORECAST AREA UNDER ITS RIGHT ENTRANCE REGION DURING THE DAY INCREASING UPPER LEVEL DIVERGENCE. WITH THE IMPROVED FORCING AND THE FRONT IN CLOSER PROXIMITY...SATURDAY FEATURES THE HIGHEST POPS WHICH HAVE BEEN BUMPED UP INTO THE LIKELY CATEGORY. SIMILAR THINKING WITH THE SEVERE THREAT WITH LIMITED INSTABILITY AND THE BEST UPPER LEVEL VORT MAX PASSING BY TO THE NORTH. BY SUNDAY...THE UPPER LOW CONTINUES TO LIFT NORTHWARD AND THE TRAILING SHORTWAVE ENERGY DAMPENS OUT. MODELS SHOW GOOD AGREEMENT WITH DRYING ALOFT AND PWATS DECREASING TO AROUND 1.5 INCHES BY SUNDAY AFTERNOON. POPS HAVE BEEN CAPPED AT SLIGHT CHANCE FOR NOW AND MAY EVENTUALLY NEED TO BE LOWERED FURTHER. ANOTHER DAY WITH SUPPRESSED TEMPS ON SATURDAY WITH THE CLOUDS AND PRECIP AROUND...WHICH WILL WARM BACK INTO THE LOW 90S ON SUNDAY AS THE DEEP LAYER FLOW TURNS A BIT MORE WESTERLY WITH RISING HEIGHTS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A LESS AMPLIFIED UPPER LEVEL PATTERN IS EXPECTED MONDAY THROUGH THE MIDDLE OF NEXT WEEK. THE SURFACE PATTERN WILL REMAIN RELATIVELY WEAK AS WELL...WITH SUBTLE HIGH PRESSURE SETTLING OVER THE REGION MONDAY AND TUESDAY. MEDIUM RANGE MODELS ARE IN SOME DISAGREEMENT REGARDING THE TRACK OF SHORTWAVE ENERGY WITHIN THE BASE OF A WEAK UPPER TROUGH THAT WILL TAKE SHAPE ALONG THE EAST COAST LATE TUESDAY INTO THURSDAY. HAVE LIMITED PRECIPITATION CHANCES ON MONDAY AND TUESDAY...LACKING NOTABLE DEEP MOISTURE AND UPPER LEVEL SUPPORT. HAVE THEN INCREASED POPS SLIGHTLY FOR WEDNESDAY AND THURSDAY TO ACCOUNT FOR THE FORMATION OF THE BROAD UPPER TROUGH ALONG THE EAST COAST AND AN ASSOCIATED SURFACE WAVE OF LOW PRESSURE. STILL EXPECT CONVECTION TO MAINTAIN A MORE SEASONAL DIURNAL DEVELOPMENT PATTERN...WITH BEST COVERAGE DURING THE FAVORED AFTERNOON/EVENING HOURS EACH DAY. HIGH TEMPERATURES WILL GENERALLY RANGE IN THE LOWER 90S AWAY FROM THE LOCALLY COOLER COASTLINE. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... KCHS...THE COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD BE ISOLATED THROUGH MUCH OF THE AFTERNOON ACROSS COASTAL SOUTHEAST SOUTH CAROLINA SO HAVE ONLY INCLUDED VICINITY THUNDERSTORMS IN THE TAF THROUGH 00Z. A PASSING UPPER LEVEL DISTURBANCE TONIGHT SHOULD SHIFT THE FOCUS OF PRECIPITATION TO OFF THE SOUTH CAROLINA COAST...SO HAVE MAINTAINED VICINITY SHOWERS FROM 06Z-14Z. OUTSIDE OF ANY CONVECTION...VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD. KSAV...CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE THROUGH MUCH OF THIS AFTERNOON ACROSS SOUTHEAST GEORGIA AND HAVE INCLUDED VICINITY THUNDERSTORMS IN THE TAF THROUGH EARLY EVENING. A TEMPO GROUP FOR THUNDERSTORMS WITH REDUCED CIGS/VSBYS IS ALSO IN THE TAF FROM 20-23Z. MOISTURE COULD ONCE AGAIN BECOME TRAPPED BENEATH THE NOCTURNAL INVERSION AND MVFR OR LOWER CONDITIONS ARE POSSIBLE DURING THE LATE NIGHT/EARLY MORNING HOURS...MAINLY DUE TO STRATUS AS WINDS ALOFT MAY BE TOO STRONG TO SUPPORT FOG. EXTENDED AVIATION OUTLOOK...CONDITIONS WILL REMAIN UNSETTLED THROUGH THE UPCOMING WEEKEND. BRIEF PERIODS OF MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS. ALSO...PATCHES OF FOG AND STRATUS WILL BE POSSIBLE IN THE MORNINGS. && .MARINE... ATLANTIC HIGH PRESSURE WILL PREVAIL TONIGHT...WHILE A WEAK AREA OF LOW PRESSURE PASSES INLAND AND AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. A LOW LEVEL JET WILL DEVELOP TONIGHT OVER THE WATERS AHEAD OF THE TROUGH...CAUSING SOUTH-SOUTHWEST WINDS TO SURGE UPWARDS OF 15-20 KT ACROSS PARTS OF THE WATERS. SEAS WILL RESPOND BY BUILDING UPWARDS OF 2-4 FT BY LATE TONIGHT. FRIDAY THROUGH TUESDAY...SOUTH TO SOUTHWEST FLOW REGIME WILL CONTINUE TO DOMINATE AS THE LOCAL WATERS GET CAUGHT IN THE REGION BETWEEN HIGH PRESSURE TO THE EAST AND AN APPROACHING COLD FRONT. WITH THE TIGHTENING PRESSURE GRADIENT AND IMPROVED LOW LEVEL FLOW...WINDS OVER THE WATERS WILL BE ON THE RISE ESPECIALLY FRIDAY INTO SATURDAY. DURING PEAK MIXING FRIDAY AFTERNOON...BREEZY CONDITIONS CAN BE EXPECTED NEAR THE BEACHES INCLUDING THE CHARLESTON HARBOR. GUSTS MAY APPROACH SMALL CRAFT CRITERIA FOR THE HARBOR...BUT CONFIDENCE ISN/T HIGH ENOUGH TO GO WITH ONE YET. INTO THE OVERNIGHT...MARGINAL SMALL CRAFT CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF THE WATERS WITH GUSTS POSSIBLY APPROACHING 25 KTS. SEAS WILL FEATURE A CORRESPONDING RISE DUE TO THE INCREASING WINDS WITH 5 FOOTERS POTENTIALLY GETTING INTO THE NEARSHORE WATERS. OVERALL...SEAS WILL REMAIN BELOW ADVISORY CRITERIA. AS THE FRONT CROSSES THE AREA THROUGH THE LATTER PART OF THE WEEKEND...CONDITIONS WILL BECOME MORE TRANQUIL AND THAT SHOULD LAST INTO EARLY NEXT WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...JAQ SHORT TERM...BSH LONG TERM... AVIATION...JAQ/BSH MARINE...JAQ/BSH
Hazardous weather outlook, Aug 9, 4:23 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 423 AM EDT THU AUG 9 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-100830- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 423 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 3:30 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT THU AUG 9 2012
GAZ099-100-114-115-092030-
BULLOCH-CANDLER-EVANS-TATTNALL-
330 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 430 PM EDT...
AT 326 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...7 MILES WEST OF COLLINS...MOVING NORTHEAST AT
25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...COBBTOWN...COLLINS...METTER...PORTAL...PULASKI...REGISTER AND
WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3243 8219 3247 8219 3252 8216 3256 8209
3255 8203 3259 8201 3260 8199 3231 8169
3210 8221 3218 8219 3223 8222 3236 8225
TIME...MOT...LOC 1930Z 239DEG 23KT 3220 8221Special weather statement, Aug 9, 4:01 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT THU AUG 9 2012
GAZ101-116-118-092100-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
401 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN AND
CHATHAM COUNTIES THROUGH 500 PM EDT...
AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MELDRIM...MOVING NORTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...GUYTON...MARLOW...MEINHARD...
MELDRIM...PINEORA...POOLER AND RINCON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3241 8148 3232 8113 3205 8127 3211 8146
3223 8147 3224 8143 3226 8143 3228 8145
3231 8145 3233 8147
TIME...MOT...LOC 2001Z 192DEG 13KT 3214 8134Special weather statement, Aug 9, 5:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT THU AUG 9 2012
GAZ087-099-100-114-115-092230-
BULLOCH-CANDLER-EVANS-JENKINS-TATTNALL-
520 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...JENKINS...
EVANS...BULLOCH AND CANDLER COUNTIES THROUGH 630 PM EDT...
AT 513 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 27 MILES WEST OF
ALINE TO 14 MILES SOUTHWEST OF FIVE POINTS...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS THAT WILL LIKELY BE AFFECTED INCLUDE...
ALINE...BELLVILLE...BROOKLET...BUTTS...CLAXTON...COBBTOWN...
COLLINS...DAISY...DENMARK...EMMALANE...GEORGIA SOUTHERN...
GLENNVILLE...GORDONIA ALTAMAHA STATE PARK...HAGAN...HERNDON...
HOPEULIKIT...MANASSAS...MENDES...METTER...MIDDLEGROUND...MIDWAY...
NEVILS...PORTAL...PULASKI...REGISTER...REIDSVILLE...STATESBORO AND
WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3252 8216 3256 8209 3255 8203 3260 8201
3266 8209 3282 8215 3291 8210 3291 8209
3235 8159 3216 8173 3215 8178 3212 8176
3181 8201 3186 8211 3188 8212 3193 8223
3218 8219 3236 8225
TIME...MOT...LOC 2118Z 212DEG 18KT 3243 8260 3177 8215The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:30 PM EDT | Special Weather Statement | CHS | Candler | 60 min |
| Aug 9, 4:01 PM EDT | Special Weather Statement | CHS | Effingham | 59 min |
| Aug 9, 6:01 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Evans, Liberty, Long, Tattnall | 59 min |
| Aug 9, 6:33 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Screven | 57 min |
| Aug 9, 6:38 PM EDT | Special Weather Statement | CHS | Liberty, McIntosh | 67 min |
| Aug 9, 6:52 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 53 min |
| Aug 9, 7:10 PM EDT | Special Weather Statement | CHS | Chatham | 50 min |
| Aug 9, 7:16 PM EDT | Special Weather Statement | CHS | Screven | 44 min |
| Aug 9, 7:43 PM EDT | Special Weather Statement | CHS | Hampton | 47 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.